New York, 2021

Damaging Winds in New York, July 13, 2021

July 13, 2021 · NWS BUF · 33 events in 11 counties and zones

A slight risk for severe thunderstorms was outlooked for all of our area with very unstable conditions to the south of a warm front and ahead of a shortwave impulse lifting out of Ohio. CAPE values were running 1500-2000 J/kg, and shear values were running 20-25 knots in the west to 30-40 knots in the east.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$206,000
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A slight risk for severe thunderstorms was outlooked for all of our area with very unstable conditions to the south of a warm front and ahead of a shortwave impulse lifting out of Ohio. CAPE values were running 1500-2000 J/kg, and shear values were running 20-25 knots in the west to 30-40 knots in the east. Wind damage and tropical downpours ended up the main hazards as wet bulb zero heights were over 14,000 feet. Severe thunderstorms were observed across much of the area and the adjoining Great Lakes waters.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 13, 2:15 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 13, 2:15 PM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
315 PM EDT Tue Jul 13 2021

.SYNOPSIS...
Showers and thunderstorms will expand into early evening. Strong to
severe storms and heavy downpours expected. After a break later this
evening into the overnight, additional showers and storms are
expected on Wednesday, particularly east of the Genesee valley.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
...Strong to severe storms into early this evening with tropical
downpours as well...

Warm front north of St. Lawrence and have seen scattered
thunderstorms developing last two hours from Niagara Frontier to
North Country. Given shear of 30 kts and MLCAPES 1500-2000J/kg,
scattered severe storms are expected into early this evening.
Given continual high wbzero heights 13+kft per 18z BUF sounding
and very high PWATS toward 2 inches, main severe hazard will be
damaging wind gusts. Severe thunderstorm watch is in effect for
our entire area, except St. Lawrence River, through 11 PM.

Torrential downpours expected too, but storms will be moving
more so than last couple days. Thus, main flooding potential
will be if storms train resulting in multiple episodes of heavy
rain at one spot. Considered flash flood watch east of Lake
Ontario where majority of high res guidance indicates heaviest
rain occurs closer to warm front into this evening, but since
those ares didn't see widespread heavy rain last night (few
spots saw 0.60-1.00) plan is to handle flash flooding hazard
with warnings if needed.

Majority of thunderstorm activity wanes mid evening onward, first
over WNY then by late evening east of Lake Ontario. Otherwise
continued warm and sultry.

Wednesday...subtle remnants of longwave trough will pass through the
region. This will be enough to touch off another round of showers
and thunderstorms. Greatest potential for heavy rain will be east of
the Genesee valley. Not as much severe

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Mid-level shortwave trough axis will cross NY state Wednesday night,
allowing for some slight ridging across the region in its wake. This
will result in a much welcomed period of dry weather, albeit brief
as surface high pressure will slide across the region Wednesday
night into Thursday. Then residuals of the dry air from the high
will linger across the area Thursday prolonging the dry period.

Meanwhile, the aforementioned mid-level shortwave will have pulled
the longwave trough axis eastward over the Upper and Central Great
Lakes Thursday and Friday, which correlates to a surface low and
attendant cold front crossing the Great Lakes Thursday. Synoptic
forcing will slowly infringe on the area Thursday night causing
chances for showers and thunderstorms to increase from northwest to
southeast. Due to the slow moving nature of the cold front, showers
and thunderstorms ahead of the front will most likely enter Western
New York early Friday morning, where it will then cross the area
through the day Friday and Friday night.

Through this period, the region will lie under southwesterly flow,
advecting warm air into New York State. Highs Thursday will climb
into the mid to upper 80s. Friday will continue to be on the warm
side with highs in the upper 70s to mid 80s.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
An upper level trough will move overhead while the front slows down
as it moves into Pennsylvania and central NY Saturday. This will
promote the chance for showers across the region with better
coverage across interior portions of the forecast area.
Storms are also possible in vicinity of the front.

The upper level trough and front will linger with the chance of
showers and storms lasting through the weekend. Temperatures will
fall to near-normal through the weekend. High pressure likely Monday
with mostly dry conditions expected, except for a few showers
possible late Monday for the eastern portions of the area. Mostly
dry conditions for Tuesday as well, but a few scattered showers
can't be ruled out.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Mainly VFR conditions are anticipated through the afternoon. The
primary issue will be strong to severe thunderstorms into the early
evening. All sites will see a chance of stronger thunderstorms with
MVFR conditions. Right now, greatest chances for more persistent
showers and thunderstorms will be at KART late this afternoon into
early evening. Wind gusts over 40 kts and torrential downpours will
be the primary hazards during thunderstorms.

Any convection this evening will die off during the overnight. While
general VFR conditions will be in place during the first half of the
night outside of any leftover convection...cigs will lower to IFR to
MVFR levels during the wee hours of Wednesday morning.

Outlook...

Wednesday...Generally VFR, but with periods of MVFR/IFR early
Wednesday afternoon in showers and thunderstorms.
Thursday through Saturday...Mainly VFR. A chance of showers and
thunderstorms in the afternoon.

&&

.MARINE...
A relatively weak sfc pressure gradient in the wake of warm front
will keep gentle to occasionally moderate breezes in place
throughout the Lower Great Lakes through tonight. While this
will be accompanied by negligible wave action...there will be a
heightened risk for strong thunderstorms. Mariners should be
alert for possible statements and special marine warnings
through early this evening.

Once the threat for thunderstorms dies off late this evening...
moderate south to southwest breezes will be in place for the
overnight.

On Wednesday...moderate southwesterlies will be found throughout the
region with more thunderstorms possible. While choppy conditions
will be possible at times on Lake Erie...small craft advisory
conditions are not expected to be met.

A narrow window of fair weather will be in place for Thursday with
moderate southerlies and manageable waves in the forecast.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JLA/RSH
NEAR TERM...JLA/RSH
SHORT TERM...EAJ
LONG TERM...HSK/SW
AVIATION...JLA/RSH
MARINE...JLA/RSH
Hazardous weather outlook, Jul 13, 12:55 PM EST, 3 hours before
Hazardous Weather Outlook
National Weather Service Buffalo NY
155 PM EDT Tue Jul 13 2021

NYZ001>008-010>014-019>021-085-141800-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
155 PM EDT Tue Jul 13 2021

...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms on Wednesday could contain another round of torrential
downpours, especially east of the Genesee valley.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-141800-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
155 PM EDT Tue Jul 13 2021

...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-141800-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
155 PM EDT Tue Jul 13 2021

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

Thunderstorms late this afternoon into this evening could be strong
with gusty winds and heavy rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms on Wednesday could contain torrential downpours and
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JLA

In the hours before

Special weather statement, Jul 13, 12:11 PM EST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Buffalo NY
111 PM EDT Tue Jul 13 2021

NYZ001>005-010>014-019>021-085-131830-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-
Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-
Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua,
Jamestown, Olean, Wellsville, Orchard Park, and Springville
111 PM EDT Tue Jul 13 2021

...Thunderstorms will increase through the afternoon...

Isolated thunderstorms are developing in an unstable airmass
across the region early this afternoon. Expect these thunderstorms
to expand in coverage and intensify through by mid to late afternoon.
The primary hazards from the thunderstorms will be strong wind gusts
over 50 mph and tropical downpours. Flooding could occur if multiple
storms move over the same area.

Storms are expected to intensify this afternoon, so be certain to
monitor for additional information and possible warnings from the
National Weather Service. If you come across a flooded roadway, do
not drive your vehicle through flooded roadways. Turn around. Don't
drown!

NYZ006>008-131830-
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
111 PM EDT Tue Jul 13 2021

...Thunderstorms will increase through the afternoon...

Isolated thunderstorms are developing in an unstable airmass
across the region early this afternoon. Expect these thunderstorms
to expand in coverage and intensify through by mid to late afternoon.
The primary hazards from the thunderstorms will be strong wind gusts
over 50 mph and tropical downpours. Flooding could occur if multiple
storms move over the same area.

Storms are expected to intensify this afternoon, so be certain to
monitor for additional information and possible warnings from the
National Weather Service. If you come across a flooded roadway, do
not drive your vehicle through flooded roadways. Turn around. Don't
drown!

JLA
Special weather statement, Jul 13, 12:29 PM EST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Buffalo NY
129 PM EDT Tue Jul 13 2021

NYZ001-010-085-131815-
Southern Erie-Niagara-Northern Erie-
129 PM EDT Tue Jul 13 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE AND SOUTH
CENTRAL NIAGARA COUNTIES...

At 127 PM EDT, a strong thunderstorm was located over Small Boat
Harbor, or over Lackawanna, moving northeast at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lockport, Lackawanna, Kenmore, Depew, Tonawanda, Amherst, Lancaster,
Hamburg, Williamsville, Pendleton, Akron, Erie Basin Marina, Small
Boat Harbor, Blasdell and Woodlawn Beach State Park.

This includes Interstate 90 between exits 57 and 49.

If outdoors, consider seeking shelter inside a building.

Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4280 7892 4284 7893 4291 7890 4295 7892
      4317 7874 4301 7846 4299 7846 4271 7883
      4278 7895
TIME...MOT...LOC 1727Z 217DEG 18KT 4284 7887

Welch
Special weather statement, Jul 13, 1:45 PM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Buffalo NY
245 PM EDT Tue Jul 13 2021

NYZ002-003-131915-
Orleans-Monroe-
245 PM EDT Tue Jul 13 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ORLEANS AND
NORTHWESTERN MONROE COUNTIES...

At 244 PM EDT, a strong thunderstorm was located over Brockport,
moving northeast at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Greece, Brockport, Hilton, Hamlin Beach State Park, Spencerport,
Churchville, Holley and Braddock Bay.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4339 7775 4335 7767 4331 7761 4310 7786
      4312 7791 4313 7791 4313 7796 4317 7807
      4340 7793
TIME...MOT...LOC 1844Z 215DEG 29KT 4323 7790

Welch
Local storm report, Jul 13, 2:49 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
349 PM EDT TUE JUL 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     MARINE TSTM WIND 28 N WEBSTER            43.62N 77.40W
07/13/2021  M47 MPH          LOZ063             NY   BUOY

            BUOY 45012 28 N WEBSTER.

&&
Special weather statement, Jul 13, 3:46 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Buffalo NY
446 PM EDT Tue Jul 13 2021

NYZ004-014-132130-
Ontario-Wayne-
446 PM EDT Tue Jul 13 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE AND NORTHEASTERN
ONTARIO COUNTIES...

At 446 PM EDT, a strong thunderstorm was located over Newark, or 13
miles northwest of Geneva, moving northeast at 40 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Fair Haven Beach State Park, Newark, Lyons, Phelps, Sodus, Chimney
Bluffs State Park, Rose, Huron, Wolcott, Sodus Point, Fairville, Port
Gibson, North Rose, Alton and Port Bay.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4294 7701 4302 7718 4333 7712 4331 7697
      4334 7691 4335 7681 4337 7678 4336 7668
      4334 7670 4332 7670 4332 7672 4301 7695
      4301 7696 4300 7696
TIME...MOT...LOC 2046Z 205DEG 33KT 4304 7709

JLA

The radar

The Buffalo radar (KBUF), 110 km away, was scanning. The volume nearest the first event began at 20:52 UTC.

Open the radar archive at this moment

Event by event

33 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chautauqua

When
July 13, 3:55 PM EST
Where
Chautauqua County, 0.51 mi W of Ripley
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.270, -79.710

Trees were reported down.

Thunderstorm Wind, Chautauqua

When
July 13, 3:55 PM EST
Where
Chautauqua County, 1.24 mi SW of Sherman
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.160, -79.600

Trees were reported down.

Thunderstorm Wind, Chautauqua

When
July 13, 3:55 PM EST
Where
Chautauqua County, 0.86 mi NW of Panama
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.080, -79.490

Trees were reported down.

Thunderstorm Wind, Oswego

When
July 13, 4:33 PM EST
Where
Oswego County, 0.85 mi SE of Scriba
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
43.460, -76.420

Trees and powerlines were reported down.

Thunderstorm Wind, Chautauqua

When
July 13, 4:35 PM EST
Where
Chautauqua County, 1.72 mi SW of Sherman
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
42.150, -79.600

A tree was reported downed onto I-86 eastbound near exit 14.

Thunderstorm Wind, Lewis

When
July 13, 4:51 PM EST
Where
Lewis County, 0.5 mi E of Osceola
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
43.500, -75.720

A tree was downed onto a powerline in Osceola.

Thunderstorm Wind, Cattaraugus

When
July 13, 5:11 PM EST
Where
Cattaraugus County, 1.02 mi W of East Salamanca
Measured
61 kt (70 mph) estimated gust
Property damage
$150,000
Reported by
911 Call Center
Coordinates
42.170, -78.720

Several reports were received of trees down, trees on cars, trees on houses, and powerlines down in Salamanca.

Thunderstorm Wind, Cattaraugus

When
July 13, 5:17 PM EST
Where
Cattaraugus County, Carrollton
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.120, -78.650

Trees were reported down.

Thunderstorm Wind, Cattaraugus

When
July 13, 5:22 PM EST
Where
Cattaraugus County, 0.86 mi NW of Allegany
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.090, -78.490

Trees were reported down.

Thunderstorm Wind, Erie

When
July 13, 5:23 PM EST
Where
Erie County, 2.13 mi SSW of Tonawanda
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
42.990, -78.880

Trees were reported down.

Thunderstorm Wind, Cattaraugus

When
July 13, 5:28 PM EST
Where
Cattaraugus County, 0.69 mi N of Olean
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.090, -78.430

Trees were reported down.

Thunderstorm Wind, Niagara

When
July 13, 5:30 PM EST
Where
Niagara County, 0.51 mi E of North Tonawanda
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
43.030, -78.870

Trees and powerlines were reported down.

Thunderstorm Wind, Niagara

When
July 13, 5:36 PM EST
Where
Niagara County, 1.66 mi WSW of Lockport Arpt
Measured
51 kt (59 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
43.090, -78.730

Multiple reports were received of downed trees and powerlines.

Thunderstorm Wind, Allegany

When
July 13, 5:39 PM EST
Where
Allegany County, 0.51 mi W of Cuba
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.220, -78.280

Trees were reported down.

Thunderstorm Wind, Niagara

When
July 13, 5:44 PM EST
Where
Niagara County, Lockport
Measured
51 kt (59 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
43.170, -78.700

Multiple reports were received of trees and powerlines down.

Thunderstorm Wind, Allegany

When
July 13, 5:48 PM EST
Where
Allegany County, 0.86 mi SW of Friendship
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.210, -78.140

Trees were reported down.

Thunderstorm Wind, Allegany

When
July 13, 5:48 PM EST
Where
Allegany County, 0.69 mi N of Caneadea
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.390, -78.150

Trees were reported down.

Thunderstorm Wind, Allegany

When
July 13, 5:52 PM EST
Where
Allegany County, 0.69 mi N of Hume
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.480, -78.130

Trees were reported down.

Thunderstorm Wind, Allegany

When
July 13, 5:59 PM EST
Where
Allegany County, 0.69 mi N of Scio
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.180, -77.980

Trees were reported down.

Thunderstorm Wind, Allegany

When
July 13, 5:59 PM EST
Where
Allegany County, 0.69 mi N of Angelica
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.310, -78.020

Trees were reported down.

Thunderstorm Wind, Allegany

When
July 13, 6:00 PM EST
Where
Allegany County, 2.76 mi S of Short Tract
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.410, -78.020

Trees were reported down.

Thunderstorm Wind, Orleans

When
July 13, 6:15 PM EST
Where
Orleans County, 2.04 mi SE of Shadigee
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
43.350, -78.350

A tree was reported downed onto Roosevelt Highway near Breeze Road.

Thunderstorm Wind, Monroe

When
July 13, 6:19 PM EST
Where
Monroe County, 1.01 mi W of Clifton
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
43.050, -77.850

Trees and wires were reported down.

Thunderstorm Wind, Livingston

When
July 13, 6:34 PM EST
Where
Livingston County, 2.14 mi ENE of Geneseo
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.810, -77.780

Trees and powerlines were reported down along Country Club Road and Lima Road.

Thunderstorm Wind, Monroe

When
July 13, 6:36 PM EST
Where
Monroe County, Gates Center
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
43.150, -77.700

Trees and wires were reported down.

Thunderstorm Wind, Monroe

When
July 13, 6:42 PM EST
Where
Monroe County, 0.69 mi S of Greece
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
43.210, -77.700

Trees and wires were reported down.

Thunderstorm Wind, Wayne

When
July 13, 7:02 PM EST
Where
Wayne County, 1.97 mi SSW of West Walworth
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
43.126, -77.371

Trees were reported down.

Thunderstorm Wind, Oswego

When
July 13, 8:15 PM EST
Where
Oswego County, Hannibal
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
43.320, -76.580

Trees were reported down.

Thunderstorm Wind, Oswego

When
July 13, 8:20 PM EST
Where
Oswego County, 1.66 mi ESE of Oswego
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
43.460, -76.500

Trees were reported down.

Thunderstorm Wind, Oswego

When
July 13, 8:50 PM EST
Where
Oswego County, 1.38 mi S of Parish
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
43.400, -76.130

Trees were reported down.

Thunderstorm Wind, Oswego

When
July 13, 8:50 PM EST
Where
Oswego County, 1.47 mi NNW of Little France
Measured
51 kt (59 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
43.370, -76.110

About 20 trees were reported down onto Smith Road near County Road 84.

Thunderstorm Wind, Lewis

When
July 13, 9:30 PM EST
Where
Lewis County, 1.5 mi E of Osceola
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
43.500, -75.700

Trees and wires were reported down.

Thunderstorm Wind, Lewis

When
July 13, 10:04 PM EST
Where
Lewis County, 3.63 mi NE of Belfort
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
43.960, -75.270

Trees and wires were reported down on Long Pond Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2021Every state in 2021This day in weather historyWarnings in New York, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976447, 976448, 976449, 976451, 976450, 976457, 976452, 976453, 976454, 976491, 976455, 976485, 976486, 976458, 976489, 976475, 976476, 976478, 976479, 976481, 976480, 976484, 976492, 976499, 976493, 976494, 976503, 976496, 976497, 976506, 976507, 976504, 976505.